MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926024220
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that foreign matter was present on the shaft.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified obtuse marginal circumflex artery.When a 2.25 x 24 synergy ii drug-eluting stent was advanced, it was noted that there was a foreign matter on the shaft which could not be removed.The product was completely removed from the patient and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.25 x 24mm stent delivery system was returned for analysis.A visual examination of the crimped stent revealed no issues.There were no signs of damage or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube was performed and there were no signs of kinks or damage to the hypotube.An examination of the shaft polymer extrusion revealed no issues.There were no signs of damage to the inner or outer shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.The tip was visually and microscopically examined and no issues were noted.Foreign matter (fm) noted on hypotube.A tactile inspection of the fm was consistent with a plastic material.It could be moved freely in a proximal and distal direction on the hypotube section.The fm could also move distally towards the midshaft/hypotube bond and port weld section, however it felt slightly tighter to move due to the extrusion layer on device.There was no damage to the midshaft/hypotube bond, port weld or proximal weld sections of the device.No trace of fm around the bond sites noted.All welds were visually normal.Foreign matter was returned separate to the device and was sent for characterization using fourier transform infra-red spectroscopy (ftir).A library search of the fm was performed and it produced a match of over 99% with the heatshrink reference sample.No other issues were identified during the product analysis.The investigation conclusion is manufacturing execution error as the manufacturing process was not executed as validated/as designed.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7126410
Report Number2134265-2017-12486
Device Sequence Number1210723
Product Code NIQ
UDI-Device Identifier08714729840206
UDI-Public08714729840206
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2018
Device Model NumberH7493926024220
Device Catalogue Number39260-2422
Device Lot Number0020855946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR